Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 45, NWS Raleigh, NC

August 17, 2013Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 17, 2013, 10:22 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2013, 10:22 PM EDT (02:22 UTC)
Expired
Aug 18, 2013, 1:15 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 11:30 PM EDTFLASH FLOOD3 Ese Welcome, NCHEAVY RAIN HAS CAUSED AROUND FIFTEEN ONGOING ROAD CLOSURES IN THE NORTHERN PART OF THE COUNTY...WITH THE FIRST REPORT BETWEEN 7 AND 8 PM.
Aug 18, 12:05 AM EDTFLASH FLOOD2 N Oak Ridge, NCNC HIGHWAY 68 WAS REPORTED CLOSED AROUND 1205 AM NEAR HARRELL ROAD. THE FLOOD WATERS HAVE RECEDED AS OF 1 AM AND THE HIGHWAY IS BACK OPEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WGUS52 KRAH 180222
FFWRAH
NCC057-067-081-180515-
/O.NEW.KRAH.FF.W.0045.130818T0222Z-130818T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT SAT AUG 17 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 115 AM EDT

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN PRODUCING FLOODING OVER NORTHWESTERN GUILFORD...
  SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES. DOPPLER   
  RADAR ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN 
  OVER THE WARNED AREA.

* LOCATIONS THREATENED WITH FLOODING INCLUDE HIGH POINT AND
  LEXINGTON.

AN ADDITIONAL ONE TO PERHAPS AS MUCH AS TWO INCHES OF RAIN CAN BE 
EXPECTED IN THESE AREAS...WHICH WILL RESULT IN FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3605 8009 3611 8005 3626 8003 3625 7969
      3617 7975 3587 8012 3577 8030 3589 8030

$$

MWS
2 follow-up statements
955 
WGUS72 KRAH 180236
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 PM EDT SAT AUG 17 2013

NCC057-067-081-180515-
/O.CON.KRAH.FF.W.0045.000000T0000Z-130818T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
1036 PM EDT SAT AUG 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
NORTHWESTERN GUILFORD...SOUTHEASTERN FORSYTH AND NORTHEASTERN
DAVIDSON COUNTIES...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN AND FLOODING OVER NORTHWESTERN GUILFORD...
SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES. DOPPLER 
RADAR ESTIMATED THAT 1 TO 2.5 INCHES OF RAIN HAS FALLEN OVER THE 
WARNED AREA.

BRUSH CREEK AT MUIRFIELD DRIVE IN GUILFORD COUNTY IS AT 9.2 FEET... 
WHICH IS JUST ABOVE FLOOD STAGE. EAST FORK DEEP RIVER IN GUILFORD 
COUNTY IS CURRENTLY 1 FOOT BELOW FLOOD STAGE.

HIGH WATER HAS BEEN REPORTED ON ROADS IN WEST LEXINGTON IN DAVIDSON 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3605 8009 3611 8005 3626 8003 3625 7969
      3617 7975 3587 8012 3577 8030 3589 8030

$$
760 
WGUS72 KRAH 180357
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1157 PM EDT SAT AUG 17 2013

NCC057-067-081-180515-
/O.CON.KRAH.FF.W.0045.000000T0000Z-130818T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
1157 PM EDT SAT AUG 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
NORTHWESTERN GUILFORD...SOUTHEASTERN FORSYTH AND NORTHEASTERN
DAVIDSON COUNTIES...

AT 1155 PM EDT...LOCAL LAW ENFORCEMENT REPORTED AROUND FIFTEEN ROAD 
CLOSURES DUE TO HIGH WATER IN NORTHERN DAVIDSON COUNTY. ALTHOUGH THE 
VERY HEAVY RAIN OVER NORTHERN DAVIDSON...NORTHWESTERN GUILFORD... 
SOUTHEASTERN FORSYTH COUNTIES HAS DIMINISHED IN INTENSITY...ANOTHER 
HALF INCH OF RAIN WILL BE POSSIBLE IN THE WARNED AREA. 

TWO TO AS MUCH THREE INCHES OF RAIN HAS FALLEN FROM NEAR LEXINGTON 
NORTHEASTWARD TO THE WEST SIDE OF GREENSBORO...CAUSING FLOODING.

OTHER LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED 
TO SUMMERFIELD...STOKESDALE...LAKE TOWNSEND AND COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF 
CREEKS AND STREAMS...INCLUDING BRUSH CREEK AND THE EAST FORK DEEP 
RIVER IN WESTERN GUILFORD COUNTY...WHERE WATER LEVELS WERE ABOUT ONE 
HALF FOOT ABOVE FLOOD STAGE AS OF 1155 PM. ADDITIONALLY...SOME ROADS 
AND LOW LYING AND POOR DRAINAGE AREAS WILL BE PRONE TO FLOODING. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. WHEN 
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

&&

LAT...LON 3605 8009 3611 8005 3626 8003 3625 7969
      3617 7975 3587 8012 3577 8030 3589 8030

$$

MWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 9:30 PM EDT, 52 minutes earlier.

Area forecast discussion, Aug 17, 9:30 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT SAT AUG 17 2013

.SYNOPSIS...
SURFACE HIGH PRESSURE CENTERED OVER THE NORTHEAST WILL EXTEND INTO
THE PIEDMONT OF THE CAROLINAS THROUGH SUNDAY. AN AREA OF LOW
PRESSURE DEVELOPING OFF THE CAROLINA COAST THIS AFTERNOON WILL MOVE
NORTHEAST AND AWAY FROM THE REGION ON SUNDAY. WEAK HIGH PRESSURE
WILL LINGER OFF THE SOUTHEAST THROUGH MID-WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 928 PM SATURDAY...

UPPER LEVEL TROUGH LOCATED WEST OF THE AREA... WITH A PLUME OF
MOISTURE EVIDENT ON WV IMAGERY OVER THE REGION ORIGINATING FROM THE
GULF OF MEXICO. SURFACE FRONT REMAINS NEAR THE COAST... WITH AN AREA
OF LOW PRESSURE/LOW LEVEL CIRCULATION SEEN IN RADAR AND IR IMAGERY
CURRENTLY NEAR THE OUTER BANKS AND MOVING NORTHEASTWARD. ISENTROPIC
INDUCED LIFT WILL DIMINISH OVERNIGHT OVER MUCH OF THE AREA... AS H85
FLOW BECOMES INCREASINGLY WESTERLY TOWARD MORNING... WHICH WILL
FAVOR A DECREASE IN THE PRECIPITATION. LOWS LOWER TO UPPER 60S NW TO
SE.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 310 PM SATURDAY...
PRECIPITATION CHANCES ON SUNDAY AND SUNDAY NIGHT CONTINUE TO TREND
DOWNWARD WITH POPS CONFINED TO THE CHANCE RANGE. THE CLOSED LOW AND
UPPER TROUGH AXIS REMAINS ACROSS THE MISSISSIPPI VALLEY DURING THE
PERIOD WITH UPPER LEVEL HEIGHTS ACROSS CENTRAL NC ACTUALLY RISING A
BIT. IN ADDITION THE DEEP LAYER AIR MASS DRIES SOMEWHAT WITH A
GENERAL WEAKER FLOW AND LESS FORCING FOR ASCENT. WITH NO PROMINENT
CAD EROSION MECHANISM EXPECTED...THE WEDGE AIRMASS IS LIKELY TO
PERSIST ACROSS THE NORTHWEST PIEDMONT FOR MUCH OF THE DAY SUNDAY AND
CONTINUE IN SOME FORM INTO SUNDAY NIGHT. FURTHER EAST...EXPECT SOME
BREAKS IN THE OVERCAST ACROSS THE COASTAL PLAIN AND WITH SOME
SURFACE HEATING THERE COULD BE ENOUGH SKINNY CAPE TO PRODUCE A
ISOLATED THUNDERSTORM. HIGHS ON SUNDAY WILL RANGE IN THE LOWER 70S
IN THE TRIAD TO LOWER 80S ON THE SOUTHERN AND CENTRAL COASTAL PLAIN.
LOWS SUNDAY NIGHT WILL RANGE IN THE MID 60S TO NEAR 70. -BLAES
&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 300 PM SATURDAY...

THE UPPER LOW OVER THE MID MS RIVER VALLEY WILL OPEN UP SUNDAY AND
DRIFT TOWARD THE CENTRAL APPALACHIANS BY SUNDAY NIGHT...WITH THE
TRAILING SHEAR AXIS WILL DRIFT INTO CENTRAL NC ON MONDAY. SOME
PORTION OF THE CAD AIRMASS AIR IS EXPECTED TO LINGER THROUGH SUNDAY
INTO SUNDAY NIGHT...AND LOW CLOUDS MAY STILL PERSIST WELL INTO
MONDAY MORNING IN THE NORTHWEST PIEDMONT.  THUS...THERE IS SOME
UNCERTAIN REGARDING HOW MUCH DESTABILIZATION WILL BE POSSIBLE
MONDAY.  DESPITE POTENTIALLY WEAK INSTABILITY NOTED BY OPERATIONAL
MODELS...ON THE ORDER OF 500-1000 J/KG...UPPER FORCING FROM THE
SHORTWAVE AND THE RIGHT ENTRANCE REGION OF AN UPPER JET OVER THE
MID-ATLANTIC STATES...COMBINED WITH PW NEAR 2 INCHES SHOULD SUPPORT
AT LEAST SCATTERED SHOWERS AND STORMS.  MODEST DEEP LAYER SHEAR OF
30-35 KT WOULD SUPPORT SOME STORM-SCALE ORGANIZATION IF CONVECTION
GETS GOING. TEMPS MONDAY SHOULD STILL SHOW A BIT OF A GRADIENT
ACROSS THE CWA DUE TO CLOUD COVER...WITH HIGHS AROUND 80 IN THE
NORTHWEST PIEDMONT AND MID 80S TO THE SOUTHEAST.

TUESDAY THROUGH SATURDAY...
THE SHEAR AXIS MENTIONED ABOVE IS FORECAST TO STRETCH OUT FROM WEST
TO EAST AS IT WEAKENS OVER THE AREA...WHILE THE SUBTROPICAL RIDGE
TRIES TO BUILD WEST FROM THE ATLANTIC ACROSS THE SOUTHEAST US.
HOWEVER...THE TREND IN THE MODELS HAS BEEN FOR THE CORE OF THE UPPER
RIDGE TO REMAIN JUST SOUTH OF THE CAROLINAS...LEAVING CENTRAL NC
SUSCEPTIBLE TO DISTURBANCES APPROACHING IN INCREASINGLY
NORTHWESTERLY FLOW ALOFT AS A MORE PROMINENT RIDGE BUILDS OVER THE
CENTRAL US.  THIS WILL LEAD TO A CHANCE OF SHOWERS AND STORMS EACH
DAY...INITIALLY MORE PREVALENT ACROSS SOUTHERN AREAS AND BECOMING
MORE WIDELY SCATTERED ACROSS THE AREA LATER IN THE WEEK.  BEYOND
FRIDAY...THERE IS A SIGNIFICANT DIFFERENCE IN HOW QUICKLY THE MODELS
SHOW THE UPPER RIDGE OVER THE CENTRAL US BUILDING EAST...WITH THE
00Z ECMWF SHOWING MORE RIDGING OVER THE EASTERN US BY SATURDAY AND
LESS CHANCE FOR COLD FRONT AND BRIEF SHOT OF COOLER AIR THAT THE GFS
HAD FAVORED. WILL KEEP TEMPS NEAR OR SLIGHTLY BELOW NORMAL
THROUGH...WITH SOME DAY TO DAY VARIATIONS POSSIBLE BASED ON TIMING
OF CONVECTION.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 830 PM SATURDAY...

HIGH CONFIDENCE OF ADVERSE AVIATION CONDITIONS THROUGH MOST OF THE
24 HOUR TAF PERIOD.

TONIGHT: ONE AREA OF RAIN AND DRIZZLE WILL GRADUALLY SHIFT NORTHWARD
INTO VA...WHILE A SECONDARY PLUME OF RAIN DEVELOPS FROM GA NORTHWARD
THROUGH THE WESTERN CAROLINAS...INCLUDING AT THE TRIAD TERMINALS.
OTHERWISE...THE COOL AND MOIST AIR MASS ASSOCIATED WITH MATURE COLD
AIR DAMMING WILL CAUSE THE PRESENT LIFR CONDITIONS AT WESTERN TAF
SITES AND MVFR CONDITIONS AT EASTERN ONES TO LOWER INTO VLIFR-LIFR
RANGE AREA-WIDE OVERNIGHT.

SUNDAY: CONDITIONS WILL GRADUALLY IMPROVE FROM SOUTH TO NORTH LATE
MORNING THROUGH MIDDAY...LIKELY BECOMING VFR AT KFAY AND PERHAPS
KRWI...RANGING TO IFR-MVFR AT TRIAD TERMINALS. THE RETURN TO VFR
ACROSS SOUTHERN NC WILL ALSO CAUSE THE ATMOSPHERE TO DESTABILIZE
SUCH THAT SCATTERED SHOWERS AND STORMS WILL DEVELOP BY AFTERNOON...
WITH THESE LEAST LIKELY TO IMPACT TRIAD TERMINALS...WHERE THE
RESIDUALLY COOL...CLOUDY...AND STABLE AIR MASS WILL LINGER.

LOOKING AHEAD...LINGERING LOW CLOUDS AND SHOWERS ARE EXPECTED LATE
SUNDAY THROUGH MONDAY...ESPECIALLY ACROSS THE INTERIOR PIEDMONT.
CONDITIONS ARE EXPECTED TO GENERALLY IMPROVE DURING THE MID TO LATE
WEEK PERIOD. MAINLY SCATTERED AFTERNOON OR EVENING CONVECTION IS
POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST
AREA. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...SEC
SHORT TERM...BLAES
LONG TERM...SMITH
AVIATION...MWS/BLAES
Hazardous weather outlook, Aug 17, 3:54 PM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT SAT AUG 17 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-182000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
354 PM EDT SAT AUG 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 7:59 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT AUG 17 2013

NCZ021-022-038-180130-
FORSYTH-GUILFORD-DAVIDSON-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON
759 PM EDT SAT AUG 17 2013

AN AREA OF MODERATE TO HEAVY RAIN WILL DRIFT NORTHWARD AND AFFECT
THE TRIAD THROUGH 1000 PM...BEFORE DIMINISHING IN INTENSITY
THEREAFTER. ONE HALF TO ONE INCH OF RAIN CAN BE EXPECTED...MAINLY
FROM THE WEST SIDE OF GREENSBORO WESTWARD TO WELCOME...ARCADIA...
WINSTON SALEM...AND RURAL HALL.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 9:11 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Aug 18, 1:16 AM EDTAreal Flood WarningRAHDavidson6 hr

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.